Jump to content

Report to a Dutch internet GP


Recommended Posts

Today I found a website of a pretty well-known Dutch internet GP who offers his service to people who have no personal GP or want a second opinion. I wrote him an email in which I described my experience with Paxil/Seroxat in all gory details. I hoped that he would recoginze something of it and could give an advice about knowing doctors on this subject.

This evening he called me by phone, and was very kind and had read my email carefully. But... he told me he was VERY surprised by my mail and had prescribed Seroxat many times and also took his patient off after an average of 1-2 years use. He acknowlidged that tapering should be done carefully, and better too slow than too fast. And that there can be great differences bwetween people in the speed of getting off. He also know people who went off cold turkey and with only minor problems. But my/our story was completely new for him! At least that is what he said but I did not get the impression that he was withholding someting.

 

And that illuminates the sad part of our story, probably we are a minority who have reacted so violently on WD and even the good doctors have not seen much cases like ours, if any. In the end he gave me the advice to see a neurologist for the remaining stuff but although this was probably well-meant, we are far beyond consulting doctors for our protracted WD who can do nothing else than prescribing new meds.

In the end disappoiting because each time I hope to find a doctor who IS knowing about protracted WD. But unfortunately our cases are so bizarre that most of them have no clue...

10 mg Paxil/Seroxat since 2002
several attempts to quit since 2004
Quit c/t again Oktober 2007, in protracted w/d since then
after 3.5 years slight improvement but still on the road

after 6 years pretty much recovered but still some nasty residual sypmtons
after 8.5 years working again on a 90% base and basically functioning normally again!

 

Link to post
Share on other sites

His answer is normal, i never see a doctor who will say he prescribed meds which worsened so hard a patient, he is not mad,

I asked my doctor if she has patient who have difficult after stopping psy meds, she answered me any, i was alone

they cannot say yes , or it will begin heavy problems for them.

And write something in that sense , never.

for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Link to post
Share on other sites
Neuroplastic

Stan is right. They won't admit it - this would mean "sawing off the very branch they're sitting on". Their whole career, studies, what they've learnt throughout years would have to be questioned. It's a mix of denial and opportunism... and many others.

 

Fortunately, there're those who have chosen a different path.

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to post
Share on other sites

I wonder if all his patients who get off Paxil / Seroxat "need" another antidepressant within a few months because of a sudden "flare up" of their "pre-existing condition."

 

Did you tell him to come here to SA and read all about it? :)

1996-97 - Paxil x 9 months, tapered, suffered 8 months withdrawal but didn't know it was withdrawal, so...

1998-2001 - Zoloft, tapered, again unwittingly went into withdrawal, so...

2002-03 - Paxil x 20 months, developed severe headaches, so...

Sep 03 - May 05 - Paxil taper took 20 months, severe physical, moderate psychological symptoms

Sep 03 - Jun 05 - took Prozac to help with Paxil taper - not recommended

Jul 05 to date - post-taper, severe psychological, moderate physical symptoms, improving very slowly

Link to post
Share on other sites
Neuroplastic

I wonder if all his patients who get off Paxil / Seroxat "need" another antidepressant within a few months because of a sudden "flare up" of their "pre-existing condition."

You beat me to it!

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to post
Share on other sites

I sent him the following links:

 

http://seroxatsecrets.wordpress.com/2008/01/05/the-hell-of-seroxat-withdrawal/

http://www.guardian.co.uk/news/2002/jul/27/uknews

http://www.guardian.co.uk/society/2003/may/03/medicineandhealth.lifeandhealth/print

http://www.paxilprogress.org/forums/showthread.php?t=8665

 

I choose to send him not too mich info because the experience is that the more links/articles you send, the smaller the chance they even turn their eyes to it.

And he replied that he would discuss the issue with a psychiatrist... :lol: I do not think he is a liar but just part of the system. And as we have state before, the bigger the lie, the fewer people will consider it a lie. And as I stated, he did take people off by tapering using a personal schedule, so I think he is not the worst of the docs.

To play devil's advocate, I think that my protracted WD case is unusually severe, and that getting off and back on for many times has worsened my case a lot. I tihnk that this is the biggest risk factor.

10 mg Paxil/Seroxat since 2002
several attempts to quit since 2004
Quit c/t again Oktober 2007, in protracted w/d since then
after 3.5 years slight improvement but still on the road

after 6 years pretty much recovered but still some nasty residual sypmtons
after 8.5 years working again on a 90% base and basically functioning normally again!

 

Link to post
Share on other sites
  • Administrator
Altostrata

Claudius, all the research papers on withdrawal syndrome note that it is almost always diagnosed as relapse. The kind doctor who was surprised probably has had many patients with withdrawal symptoms, but he diagnosed them as something else.

 

But you can see the value of having publicly readable anecdotal documentation to educate the medical profession!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites

Yes this is very well possible. Problem is that most doctors do not want to be "educated" by patients, let alone patients with the stigma of "mentally ill". When I finally told my GP about WD in a letter I published last year on the other site (PP), this was not before a number of consults were I only cried, complained about my financial loss an bully experience and therefore I guess she did not take me serious anymore in any sense. And that counts for many people who want to educate or report to their docs.

I will be a long long time before the truth finally finds its way to a big audience. I hope to see this happen one day!

10 mg Paxil/Seroxat since 2002
several attempts to quit since 2004
Quit c/t again Oktober 2007, in protracted w/d since then
after 3.5 years slight improvement but still on the road

after 6 years pretty much recovered but still some nasty residual sypmtons
after 8.5 years working again on a 90% base and basically functioning normally again!

 

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy